MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 35MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. GNS II RESURF PAT 35MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number 71420578
Medical Device Problem Codes No Apparent Adverse Event (3189); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Inadequate Osseointegration (2646); Implant Pain (4561)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, after tka surgery had been performed on (b)(6) 2017, the patient experienced severe pain on the lateral side of his knee.X-rays showed malposition of the patella and patella tracking.Intra operatively, the patient had a significant hemarthrosis, the patella button was loose and the physician estimated that the tibial component was placed about 8mm of internal rotation.This adverse event was solved by revision surgery on (b)(6) 2021.The physician removed the old patella button, cleaned off the remaining cement, cleared away any scar/fibrotic tissue, did a lateral release and repositioned a new patella button.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, without the requested information, currently unable to rule out ¿the tibial component was placed about 8mm of internal rotation¿ as a contributing factor to the severe lateral knee pain, patella malposition/tracking/loosening, hemarthrosis and revision cannot be definitively concluded.The patient impact beyond the reported symptoms and revision cannot be determined, as no imaging was provided for review.Therefore, no further clinical medical assessment can be rendered.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device, but no similar events for the batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used, size of device, user/procedural variance or traumatic injury.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II RESURF PAT 35MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12878930
Report Number1020279-2021-08429
Device Sequence Number19951438
Product Code JWH
UDI-Device Identifier03596010208316
UDI-Public03596010208316
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420578
Device Catalogue Number71420578
Device Lot Number17FM21535
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date11/26/2021
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74022128/JRNY II BCS FEMORAL OXIN LT SZ 8; 74022226/JOURNEY TIBIA BASE NP LT SZ 6
Patient SexMale